MAUDE Adverse Event Report: AIR/WATER VALVE

AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Codes Material Deformation (2976); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the endoscope (gf-uct260) made it impossible to send air.After the procedure, the customer confirmed found that a blood clot was generated from the duct of the endoscope.The reported problem was found during puncture suction method under ultrasound endoscopy.The procedure was completed using the same set of equipment without any problems by continuing the procedure.There was no harm or user injury reported due to the event.The customer reprocessing the device as instructed by olympus.
 
Additional Manufacturer Narrative
Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.The device is an air/water button used in combination with the endoscope of this reportable malfunction.The device was returned to olympus for inspection, and the customer's complaint was not confirmed.Additionally, the repair center found the following.There was a damage on the packing part of the device.As a result of checking the operation of the equipment, no functional abnormalities were confirmed.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause could not be determined.There was a possibility that this phenomenon is attributed to the damage of the device.The event can be detected/prevented by following the instructions for use which state: chapter 3 preparation and inspection-warning-using a valve that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage.Olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15358908
Report Number3002808148-2022-01709
Device Sequence Number5227471
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1444
Device Lot NumberUNKOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Initial Report FDA Received Date09/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown